|I took a 10 day course of Levaquin in Feb 2005
for a persistent sinus infection.
This was not my first time on the drug, I had taken it previously, once
for sinus and once for a UTI.
I thought it would work well. About the 3rd to 4th day on the med, I was
having terrible night sweats and charley horses in my calf. I thought it was
a side effect of the "infection", so I kept on taking the LQ.
On the 10th day, I was still having trouble sleeping at night and had
sharp pain in my left calf, but I had to travel on business. During the
travel, my leg pain got worse, and I started having severe pain in my back
and abdomen. By the time I landed, I wasn't sure if I was getting a stomach
virus or having a heart attack. I just knew I felt WEIRD and BAD.
Coworkers insisted on taking me to the ER. The doc suspected a PE because
of the leg pain, back pain and flight. D-dimer was positive but catscan was
neg. My WBC was 18,000. He said it was a virus and could go.
I wanted to know "how is this possible?" I had just taken 10 days of
antibiotics and had no fever. Sinus infection seemed to be gone. I was
baffled, scared and felt BAD. Super tired and in pain, but he gave me some
Toradol and I was optimistic I would feel better in the am.
I was wrong, When the toradol wore off, I was still in pain. Cancelled my
trip and went home and made an appt to see an internist. It took three days
to get in. By this time, my labs showed WBC returning to normal but still
elevated, 11,000. Sed rate was very high. I was having terrible, terrible
cramps by this time. Cramps in my toes, my feet, my hands, my fingers were
drawing up spontaneously. Would have as many as 40 foot cramps in an hour.
He never mentioned it could have been the LQ (he did not prescribe it, an
urgent care doc had).
He referred me to a neuro for testing for the cramps, but thought it was
from a virus. Went to see the neuro, he said it could be MS but was too soon
to tell. Scheduled for follow-up that I didn't keep. I left with no answers,